Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 499, NWS Atlanta, GA

October 18, 2011Polk County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Oct 18, 2011, 8:44 PM EDT for Polk County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 18, 2011, 8:44 PM EDT (00:44 UTC)
Expired
Oct 18, 2011, 9:30 PM EDT
In force
46 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Polk County, GA

The radar

The Atlanta radar (KFFC), 95 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2011-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 736 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2011-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
736 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

276 
WUUS52 KFFC 190044
SVRFFC
GAC233-190130-
/O.NEW.KFFC.SV.W.0499.111019T0044Z-111019T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
844 PM EDT TUE OCT 18 2011

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POLK COUNTY IN NORTHWEST GEORGIA

* UNTIL 930 PM EDT

* AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 
  MPH. THIS STORM WAS LOCATED NEAR CEDARTOWN...MOVING NORTHEAST AT 
  15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ROCKMART AND ARAGON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3408 8529 3408 8526 3410 8525 3410 8516
      3408 8516 3410 8505 3403 8498 3395 8505
      3390 8515 3390 8537 3392 8540 3400 8541
TIME...MOT...LOC 0043Z 237DEG 14KT 3396 8529

$$
3 follow-up statements
836 
WWUS52 KFFC 190057
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
857 PM EDT TUE OCT 18 2011

GAC233-190130-
/O.CON.KFFC.SV.W.0499.000000T0000Z-111019T0130Z/
POLK GA-
857 PM EDT TUE OCT 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR CENTRAL POLK COUNTY...

AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR CEDARTOWN...MOVING NORTHEAST
AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ANTIOCH...FISH CREEK...VAN WERT...ROCKMART AND ARAGON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3408 8529 3408 8526 3410 8525 3410 8516
      3408 8516 3410 8506 3403 8498 3393 8510
      3392 8524 3394 8530 3397 8533 3402 8534
TIME...MOT...LOC 0057Z 237DEG 14KT 3399 8523

$$
084 
WWUS52 KFFC 190112
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
912 PM EDT TUE OCT 18 2011

GAC233-190130-
/O.CON.KFFC.SV.W.0499.000000T0000Z-111019T0130Z/
POLK GA-
912 PM EDT TUE OCT 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR CENTRAL POLK COUNTY...

AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR CEDARTOWN...MOVING NORTHEAST
AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FISH
CREEK...ROCKMART AND ARAGON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3409 8526 3410 8518 3410 8516 3408 8516
      3410 8505 3403 8498 3394 8512 3394 8522
      3395 8526 3398 8529 3402 8531
TIME...MOT...LOC 0112Z 237DEG 15KT 3400 8519

$$
998 
WWUS52 KFFC 190126
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
926 PM EDT TUE OCT 18 2011

GAC233-190135-
/O.EXP.KFFC.SV.W.0499.000000T0000Z-111019T0130Z/
POLK GA-
926 PM EDT TUE OCT 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL POLK COUNTY EXPIRES AT
930 PM EDT...

AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS UP
TO 50 MPH. THIS STORM WAS LOCATED NEAR FISH CREEK...MOVING NORTHEAST
AT 15 MPH. THE STORM WAS WEAKENING AND THE WARNING WILL BE ALLOWED TO 
EXPIRE AT 930 PM EDT.

OTHER LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUT ARE NOT LIMITED 
TO ROCKMART AND ARAGON.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3409 8526 3410 8518 3410 8516 3408 8516
      3410 8505 3403 8498 3394 8512 3394 8522
      3395 8526 3398 8529 3402 8531
TIME...MOT...LOC 0125Z 237DEG 15KT 3403 8513

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 8:00 PM EDT, 44 minutes earlier.

Area forecast discussion, Oct 18, 8:00 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 PM EDT TUE OCT 18 2011

.UPDATE...
ISSUING A QUICK UPDATE TO FRESHEN THE HOURLY TEMPERATURES AND
DEWPOINTS ACROSS EASTERN GEORGIA FOR THIS EVENING.  WIDESPREAD
SHOWER ACTIVITY ACROSS THAT AREA HAS COOLED TEMPS DOWN TO NEAR THEIR
OVERNIGHT MIN VALUES.  THOUGHT ABOUT LOWERING POPS FOR WESTERN
GA...BUT ACTIVITY AHEAD OF THE FRONT SHOULD HOLD TOGETHER DUE TO THE
CONTINUED LIFT AND MOISTURE AHEAD OF THE FRONT...DESPITE DIMINISHING
INSTABILITY.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
MODELS IN GOOD AGREEMENT FOR THE SHORT TERM. THE COLD FRONT HAS
SLOWED AND THE MODELS NOW BRING THE FRONT INTO NORTHWEST GA BETWEEN
00Z AND 03Z THIS EVENING AND OUT OF THE CWA BETWEEN 12Z AND 15Z
WEDNESDAY. AT THE SAME TIME...THE SURFACE LOW OVER THE NORTHEAST
GULF IS PROGGED TO MOVE ACROSS NORTH FLORIDA AND OFF THE GEORGIA
COAST BY 06Z WED AND OFF THE SC/NC COAST BY 12Z WED. A LARGE AREA
OF RAIN IS PROGGED TO MOVE ACROSS MAINLY THE SOUTHEAST PARTS OF
THE CWA THROUGH THIS EVENING AND THEN EXIT THE CWA BY MIDNIGHT
TONIGHT. A FEW SHOWERS HAVE DEVELOP ALONG THE COLD FRONT EVER
WESTERN AND CENTRAL AL AND EXPECT MORE CONVECTION AHEAD OF THE
FRONT THIS AFTERNOON. SOME OF THESE SHOWERS/TSTORMS COULD MOVE
INTO NORTHWEST GEORGIA LATER THIS AFTERNOON...BUT THE BULK OF THE
PRECIP WILL MOVE INTO NORTH GEORGIA AFTER 00Z WED. STRONG CAA...A
TIGHT PRESSURE GRADIENT AND THE VORT MAX MOVING TO OUR NORTHEAST
WILL PUSH WINDS INTO THE 15 TO 20 MPH CATEGORY WITH HIGHER GUSTS
ON WEDNESDAY. WRAP AROUND MOISTURE WILL MOVE ACROSS EXTREME NORTH
GEORGIA ON THURSDAY...AND THIS SHOULD BE ENOUGH TO WARRANT A 20
POP ALONG OUR NORTHERN BORDER COUNTIES.

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
BY FRIDAY THE H5 LOW TRACKS NORTHEASTWARD OVER EASTERN CANADA AND
HIGH PRESSURE BUILDS IN OVER THE DEEP SOUTH KEEPING DRY CONDITIONS
ACROSS THE SOUTHEAST. MODELS SHOW ANOTHER SHORTWAVE APPROACHING THE
SOUTHEAST MID WEEKEND...BUT WITH VERY LIMITED MOISTURE...HAVE NOT
INCLUDED POPS THROUGH THE EXTENDED AT THIS TIME.

&&

.AVIATION...
00Z UPDATE...
THE HRRR MODEL HAS DONE A GOOD JOB THIS AFTERNOON IN FORECASTING
THE SHOWERS OVER THE TAF SITES AND GENERALLY MOVING THEM TO THE
NORTHEAST. THE GFS...NAM AND HRRR SUPPORT LOW LEVEL MOISTURE
DOMINATING THE FORECAST AREA TONIGHT THROUGH WED. MVFR CIGS WILL
LOWER TO IFR AS THE COLD FRONT APPROACHES FROM THE WEST TONIGHT.
VSBYS WILL ALSO LOWER INTO THE 2 TO 4 MILE RANGE WITH RAIN OR
DRIZZLE. EXPECT FRONTAL PASSAGE THROUGH THE ATLANTA AREA AROUND 08Z
WITH WINDS SHIFTING TO WEST. GRADUALLY LIFTING CIGS DURING THE LATE
MORNING BECOMING VFR IN THE AFTERNOON AS GUSTY WINDS WITH THE COLD
AIR ADVECTION DOMINATE NORTH AND CENTRAL GA.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON CIGS...VSBY AND PRECIPITATION.
HIGH CONFIDENCE ON WIND.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          60  61  43  62 /  90  40   5  10
ATLANTA         54  57  43  60 /  80  30   5   5
BLAIRSVILLE     56  57  43  55 / 100  60  20  20
CARTERSVILLE    53  55  44  60 /  90  30  10  10
COLUMBUS        57  63  46  67 /  60  10   5   5
GAINESVILLE     57  58  42  58 /  90  40  10  10
MACON           58  64  42  65 /  70  10   5  10
ROME            55  56  44  61 / 100  30  10  10
PEACHTREE CITY  53  58  42  62 /  70  20   5   5
VIDALIA         63  67  45  67 / 100  20   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17
Hazardous weather outlook, Oct 18, 3:20 PM EDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EDT TUE OCT 18 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-190930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
320 PM EDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND EVENING.

.SYNOPSIS...
LOW PRESSURE OVER THE NORTHEAST GULF OF MEXICO WILL MOVE
NORTHEAST ACROSS NORTH FLORIDA AND TO THE GEORGIA COAST BY
WEDNESDAY MORNING. A STRONG COLD FRONT OVER MISSISSIPPI WILL MOVE
ACROSS THE REGION TONIGHT. BOTH FEATURES WILL BE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT THROUGH THIS EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS IN THUNDERSTORMS WILL BE WINDS GUSTING TO NEAR
40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING. PEA SIZED HAIL IS
POSSIBLE ACROSS NORTHWEST GEORGIA THIS EVENING.

.DISCUSSION...
ACROSS CENTRAL GEORGIA...SHOWERS AND A FEW THUNDERSTORMS WILL
CONTINUE THROUGH THIS EVENING AS THE THE LOW OVER THE NORTHEAST GULF
MOVES INTO NORTH FLORIDA AND EVENTUALLY OFF THE GEORGIA COAST. A FEW
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH THE AID OF DAYTIME
HEATING...ALONG WITH WINDS GUSTING TO NEAR 40 MPH. THE THREAT OF
THUNDERSTORMS WILL DIMINISH THIS EVENING AS STABILITY INCREASES.

ACROSS NORTHWEST GEORGIA...THE COLD FRONT OVER MISSISSIPPI WILL MOVE
INTO NORTHWEST GEORGIA LATE THIS EVENING. SHOWERS AND A FEW
THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS ALABAMA AND THIS WILL
CONTINUE AND MOVE NORTHEAST INTO NORTHWEST GEORGIA THIS AFTERNOON.
THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING
HOURS. DUE TO THE PROXIMITY OF THE UPPER LEVEL SYSTEM ASSOCIATED
WITH THE FRONT...PEA SIZED HAIL IS POSSIBLE IN THE STRONGER STORMS
THIS EVENING...MAINLY NORTHWEST OF A LINE FROM ROME...TO CHATSWORTH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINDY CONDITIONS CAN BE EXPECTED WEDNESDAY. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Oct 18, 5:01 PM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EDT TUE OCT 18 2011

GAZ011-182145-
501 PM EDT TUE OCT 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN CHATTOOGA COUNTY UNTIL 545 PM EDT...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WEST OF CHATTOOGAVILLE...MOVING NORTHEAST AT 40
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CHATTOOGA COUNTY THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE CHATTOOGAVILLE...HOLLAND...MENLO...CLOUDLAND...
LYERLY...JAMES H. FLOYD STATE PARK...BERRYTON...SUMMERVILLE...TIDINGS
AND TRION. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3459 8525 3447 8516 3444 8518 3442 8524
      3440 8525 3438 8533 3432 8537 3429 8545
      3429 8547 3452 8552
TIME...MOT...LOC 2101Z 237DEG 34KT 3432 8561
Special weather statement, Oct 18, 7:41 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
741 PM EDT TUE OCT 18 2011

GAZ011-019-190030-
741 PM EDT TUE OCT 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN CHATTOOGA AND FLOYD COUNTIES UNTIL 830 PM EDT...

AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM SOUTH OF CHATTOOGAVILLE...MOVING NORTHEAST AT 20
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CHATTOOGA AND FLOYD COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE CHATTOOGAVILLE...COOSA...HOLLAND...
LYERLY...BERRYTON...JAMES H. FLOYD STATE PARK...SUMMERVILLE...TIDINGS
AND ARMUCHEE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3452 8534 3452 8524 3447 8509 3446 8511
      3443 8509 3442 8511 3440 8509 3414 8543
      3415 8545 3442 8549
TIME...MOT...LOC 2341Z 223DEG 18KT 3426 8544
Special weather statement, Oct 18, 8:04 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
804 PM EDT TUE OCT 18 2011

GAZ019-030-190045-
804 PM EDT TUE OCT 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN POLK AND FLOYD COUNTIES UNTIL 845 PM EDT...

AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ESOM HILL...MOVING NORTHEAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
POLK AND FLOYD COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE ETNA...ESOM HILL...CEDARTOWN...ANTIOCH...
CAVE SPRING...FISH CREEK...ARAGON...LINDALE AND SENEY. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3426 8526 3426 8518 3421 8505 3404 8504
      3397 8513 3390 8527 3390 8538 3389 8539
      3394 8540 3413 8543
TIME...MOT...LOC 0004Z 233DEG 23KT 3396 8538
Special weather statement, Oct 18, 8:38 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
838 PM EDT TUE OCT 18 2011

GAZ002-003-190130-
838 PM EDT TUE OCT 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 45 MPH WINDS
IN WALKER AND CATOOSA COUNTIES UNTIL 930 PM EDT...

AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COOPER HEIGHTS...MOVING NORTHEAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WALKER AND CATOOSA COUNTIES THROUGH 930 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE COOPER HEIGHTS...NOBLE...ROCK SPRING...
CHICKAMAUGA...CHATTANOOGA VALLEY...BLUE SPRING...BEAUMONT...LOOKOUT
MOUNTAIN...FAIRVIEW...FORT OGLETHORPE...BOYNTON...LAKEVIEW...
RINGGOLD...INDIAN SPRINGS AND GRAYSVILLE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3499 8507 3482 8514 3475 8533 3476 8546
      3477 8545 3484 8545 3488 8544 3499 8536
TIME...MOT...LOC 0038Z 225DEG 20KT 3483 8538

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 8:04 PM EDTSpecial Weather StatementFFCPolk41 min
Oct 18, 8:38 PM EDTSpecial Weather StatementFFCCatoosa52 min
Oct 18, 8:48 PM EDTSpecial Weather StatementFFCGordon27 min
Oct 18, 9:03 PM EDTSpecial Weather StatementFFCWhitfield42 min
Oct 18, 9:09 PM EDTSpecial Weather StatementFFCGordon51 min
Oct 18, 9:29 PM EDTSpecial Weather StatementFFCPolk31 min
Oct 18, 9:54 PM EDTSpecial Weather StatementFFCHaralson51 min
Oct 19, 12:43 AM EDTSpecial Weather StatementFFCWhitfield47 min
Oct 19, 3:17 AM EDTWind AdvisoryFFCCatoosa, Dade, Fannin, Gilmer, Lumpkin, Murray and 5 more17 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.